Missouri, 2020Heat in Missouri, July 15, 2020
July 15, 2020 · NWS MEG · 2 events in 2 counties and zones
Upper-level high pressure prevailed across the region resulting in high heat and humidity. Heat index values at 105 degrees and greater were widespread on July 15, 2020.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper-level high pressure prevailed across the region resulting in high heat and humidity. Heat index values at 105 degrees and greater were widespread on July 15, 2020.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 15, 5:50 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 15, 5:50 AM CST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
650 AM CDT Wed Jul 15 2020
.UPDATE...
Updated for 12Z aviation discussion.
&&
.PREV DISCUSSION... /issued 409 AM CDT Wed Jul 15 2020/
.DISCUSSION...
Skies are mostly clear across the Mid-South early this morning
with temperatures ranging from the upper 60s to around 80 degrees.
A large MCS has develop across eastern Kansas and into northern
Missouri.
As this MCS moves southeast this morning, some of the thunderstorms
may sneak into the Mid-South before dissipating. Some afternoon
thunderstorms may develop over portions of north Mississippi this
afternoon. Temperatures will be a little warmer today with highs
in the low to mid 90s. In addition, humidity levels will be higher
today which will result in Heat Index values above 105 degrees
this afternoon. A Heat Advisory covers most of the Mid-South.
By tonight, a weak cold front will drop south across southern
Missouri. This will be a focus for thunderstorms development this
evening with some of the activity reaching far northern sections
of the Mid-South. Temperatures will be quite warm tonight with
lows Thursday morning in the mid to upper 70s.
The cold front will edge closer to the Mid-South on Thursday with
thunderstorms possible across the entire region. A strong or
severe thunderstorm is possible on Thursday over northern sections
with damaging winds as the main threat. Temperatures will remain
on the hot side with highs in the low to mid 90s. Heat index
values may approach 110 degrees so an Excessive Heat Warning may
be needed.
By Thursday night, the front will start to retreat back north
with thunderstorms confined to northern sections of the Mid-South.
Temperatures will remain quite warm with lows Friday morning in
the mid 70s.
The frontal boundary will be well north of the Mid-South by Friday
and will not come any closer during the weekend. As a result,
thunderstorms that develop across the region will be mainly during
the afternoon hours. Temperatures will remain on the hot side from
Friday through Tuesday with heat index values exceeding 105
degrees each day over much of the Mid-South.
ARS
&&
.AVIATION...
12Z TAFs
VFR conditions will continue through the forecast period. Isolated
showers and storms are possible across the area as a shortwave
clips the region and tracks through the eastern Midwest. Given the
forecasted track of the trough, if any sites do see isolated
showers/storms, I would expect the best chance to be at JBR or
MKL. Winds will generally be light from the south through the
TAF period. Although, pressure gradient driven breezy winds are
forecast at JBR for a short time this afternoon.
KRF
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from noon today to 7 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Heat Advisory from noon today to 7 PM CDT this evening for
Dunklin-Pemiscot.
MS...Heat Advisory from noon today to 7 PM CDT this evening for
Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Quitman-
Tallahatchie-Tate-Tunica-Union-Yalobusha.
TN...Heat Advisory from noon today to 7 PM CDT this evening for
Crockett-Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-
Lauderdale-Madison-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 15, 2:30 AM CST, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
330 AM CDT Wed Jul 15 2020
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-161030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
330 AM CDT Wed Jul 15 2020
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
Heat index values between 105 and 110 will be found across a large
portion of Mid-South this afternoon. A Heat Advisory has been
issued for these areas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Strong to severe thunderstorms are possible Thursday across
portions of the Mid-South north of Interstate 40. The main threat
from these thunderstorms will be damaging winds.
Heat index values above 105 degrees are expected across much of
the Mid-South from Thursday through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Thursday. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 15, 10:42 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
1142 AM CDT Wed Jul 15 2020
MSZ021-151715-
Yalobusha MS-
1142 AM CDT Wed Jul 15 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Southeastern Yalobusha County in northwestern Mississippi...
At 1141 AM CDT...a strong thunderstorm producing winds in excess of
30 mph was located near Coffeeville, or 14 miles northeast of
Grenada, moving northeast at 15 mph.
Very heavy rain along with cloud to ground lightning are also
possible with this thunderstorm.
People in southeastern Yalobusha County should monitor this storm
closely.
LAT...LON 3388 8977 3400 8973 3406 8951 3387 8951
TIME...MOT...LOC 1641Z 243DEG 12KT 3391 8962
BELLES
Heat, Dunklin
- When
- July 15, 11:00 AM CST to 7:00 PM CST
- Where
- Dunklin forecast zone
- Reported by
- ASOS
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Pemiscot
- When
- July 15, 11:00 AM CST to 7:00 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- ASOS
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 15 to 17, 202024 deaths · 3 events
- Rip Current in Florida, July 15, 20201 death · 1 event
- Tornadoes and Flash Flooding in Illinois, July 15 to 16, 2020$10 million · EF0 · 13 events
- Hail and Damaging Winds in Georgia, July 15, 2020$682,000 · 2 in hail · 13 events
- Tornadoes in Indiana, July 15, 2020$105,000 · EF1 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 15, 2020$57,000 · 50 kt wind · 4 events
- Heat in Mississippi, July 15, 202022 events
- Flash Flooding and Hail in Illinois, July 15 to 16, 2020$22,000 · 61 kt wind · 5 events
- Heat in Tennessee, July 15, 202021 events
- Tornadoes and Damaging Winds in Illinois, July 15, 2020EF0 · 15 events
- Flash Flooding and Hail in Colorado, July 15, 20201.25 in hail · 13 events
- Flood and Damaging Winds in Kansas, July 15 to 18, 202061 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 909210, 909211.